Hail, Delaware
- When
- June 25, 2:37 PM EST to 2:41 PM EST
- Where
- Delaware County, 2.95 mi SE of Meredith
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -83.090
Thunderstorms developed in an unstable atmosphere during the afternoon. The main threat from these storms was large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed in an unstable atmosphere during the afternoon. The main threat from these storms was large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 12:52 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 152 PM EDT TUE JUN 25 2013 .SYNOPSIS... DISTURBANCES EMBEDDED IN WESTERLY FLOW ALOFT WILL INTERACT WITH A WARM AND UNSTABLE AIRMASS TO PROVIDE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE OHIO VALLEY THROUGH MID WEEK. THE GREATEST PRECIPITATION CHANCES WILL BE ON WEDNESDAY NIGHT...AS A COLD FRONT APPROACHES THE REGION. SLIGHTLY DRIER AND SLIGHTLY COOLER CONDITIONS ARE EXPECTED BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SATELLITE IMAGERY INDICATES CUMULUS DEVELOPING ACROSS MOST OF THE FORECAST AREA. THIS FIELD LOOKS A LITTLE MORE ROBUST IN CENTRAL OHIO SOUTH OF AN OLD OUTFLOW BOUNDARY. SO IT APPEARS THAT COULD BE THE AREA WHERE INITIAL STORMS DEVELOP OVER THE NEXT FEW HOURS. HRRR AND RAP HAVE BEEN SUGGESTING THAT ISOLATED TO SCATTERED CELLS WILL DEVELOP ALONG A NORTHEAST TO SOUTHWEST LINE...ROUGHLY NEAR THE I-71 CORRIDOR...BY MID AFTERNOON AND THEN MOVE OFF TO THE EAST BY LATE AFTERNOON. THERE WILL BE ENOUGH INSTABILITY TO ALLOW FOR SOME STRONGER STORMS. GIVEN TEMPERATURE TRENDS HAVE BUMPED UP HIGHS SLIGHTLY IN MOST PLACES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE PRIMARY FOCUS FOR THE SHORT TERM WILL BE ON CONVECTION AHEAD OF A SHORTWAVE AND COLD FRONT ON WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WEAK RIDGING OVER THE ILN CWA TONIGHT WILL BE UNLIKELY TO FAVOR NOCTURNAL CONVECTIVE DEVELOPMENT...WITH LLJ FORCING SETTING UP TO THE WEST. THOUGH A FEW CONVECTIVE ALLOWING MODELS DO SHOW UPSTREAM CONVECTION COMING INTO THE CWA (WHICH DOES SEEM REASONABLE GIVEN LINGERING INSTABILITY)...POPS WILL BE KEPT SOMEWHAT LOW DURING THE DIURNAL MIN (30 NW / 20 SE). ON WEDNESDAY...SOUTHWESTERLY FLOW OVER THE ILN CWA WILL INCREASE...AS MOISTURE TRANSPORT BEGINS TO RAMP UP JUST WEST OF THE CWA. A SHORTWAVE AND ASSOCIATED SURFACE LOW WILL BE MOVING ACROSS THE SOUTHERN GREAT LAKES. THE FORCING AHEAD OF THE SHORTWAVE SEEMS TO BE A BIT AHEAD OF THE ILL-DEFINED COLD FRONT TRAILING THE SURFACE LOW (WHICH WILL NOT LIKELY CROSS THE CWA UNTIL THURSDAY MORNING). THE OVERALL MODEL TREND SEEMS TO ALLOW FOR A SLIGHTLY QUICKER PASSAGE OF THE SHORTWAVE (WEDNESDAY AFTERNOON INTO WEDNESDAY OVERNIGHT) THAN IN PREVIOUS FORECASTS. WITH THIS FORECAST INCORPORATING THE PRESENCE (FINALLY) OF SOME WELL-DEFINED FORCING...AND EXPECTED UNSTABLE CONDITIONS (1500-2000 J/KG...PERHAPS UP TO 3000 J/KG IF UNINHIBITED BY CLOUDS OR PRECIPITATION DURING THE DAY)...LIKELY POPS HAVE BEEN INCLUDED FOR THE ENTIRE CWA. OF GREATER CONCERN IS THE INCREASING DYNAMICS WITH THE SYSTEM...AS WNW FLOW ALOFT COMBINES WITH A STRENGTHENING BAND OF LOW-LEVEL SOUTHWESTERLY FLOW TO CREATE A SHEARED ENVIRONMENT FAVORABLE FOR STORM ORGANIZATION. TOUGH TO RULE OUT ANY PARTICULAR TYPES OR MODES OF SEVERE WEATHER AT THIS POINT...AS THERE DOES APPEAR TO BE POTENTIAL FOR QUITE A BIT MORE THAN JUST THE RUN-OF-THE-MILL STRONG TO MARGINALLY SEVERE CONVECTION OF THE PAST FEW DAYS. THE HWO WORDING WILL BE REFINED A BIT FOR THIS THREAT...WHICH MAY CONTINUE INTO THE OVERNIGHT HOURS WEDNESDAY NIGHT. SEEING SOME HYDRO PARAMETERS LIGHT UP A BIT AS WELL (PWAT WELL OVER 1.50" AND GOOD MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE). THOUGH STORM ELEMENTS SHOULD BE SOMEWHAT PROGRESSIVE...SOME HEAVY RAIN WILL BE POSSIBLE. ANOTHER SHORTWAVE WILL IMPACT THE ILN CWA THURSDAY...THOUGH THE FORCING AHEAD OF THE MEAN TROUGH WILL GENERALLY BE EAST OF THE CWA. COOLING TEMPS ALOFT WILL HELP PROVIDE SOME INSTABILITY...SO CONVECTIVE CHANCES AGAIN EXIST THURSDAY (HIGHEST IN THE EASTERN CWA). IN THE WNW FLOW...PROBABLY NOT SAFE TO RULE OUT ADDITIONAL DEVELOPMENT FRIDAY...THOUGH NO STRONG SIGNALS FOR ORGANIZATION ARE PRESENT. TEMPS WILL BEGIN TO DROP SLIGHTLY AFTER THE FRONTAL PASSAGE THURSDAY MORNING. THE WARMEST DAY WILL BE WEDNESDAY...WITH MAX TEMPS AROUND 90 (A SOMEWHAT UNCERTAIN FORECAST GIVEN THE POSSIBILITY OF CLOUDS AND CONVECTION)...AND DEWPOINTS GETTING TO AROUND 70 OR EVEN THE LOWER 70S. HEAT INDICES WEDNESDAY SHOULD MAKE IT TO THE MID 90S...SHY OF ADVISORY CRITERIA BY SEVERAL DEGREES. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... BUILDING RIDGE OVER THE WESTERN UNITED STATES WILL CONTINUE TO CARVE OUT A TROUGH ACROSS THE EAST THROUGH THE REMAINDER OF THE LONG TERM PERIOD. THIS WILL KEEP TEMPERATURES FAIRLY SEASONABLE FRIDAY THROUGH MONDAY WITH HIGHS GENERALLY IN THE LOWER 80S. MODELS ARE SHOWING VARIOUS WEAK SHORT WAVES PROGRESSING THROUGH THE TROUGH BUT IT IS TOUGH TO PINPOINT ANY KIND OF TIMING. AS A RESULT...WITH THE UPPER LEVEL TROUGH IN PLACE AND GIVEN THE TIME OF YEAR...THINK THE BEST WAY TO GO IS TO TREND THE POPS DIURNAL BUT KEEP THEM ON THE LOW SIDE THROUGH THE WEEKEND. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1750Z...ISOLATED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THE VICINITY OF AN OLD OUTFLOW BOUNDARY WHICH HAS BEEN SINKING SOUTHWARD ACROSS CENTRAL OHIO. NEAR-TERM HIGH RESOLUTION MODEL GUIDANCE SUGGESTS ACTIVITY WILL INCREASE THROUGH THE REMAINDER OF THE AFTERNOON IN A WARM AND UNSTABLE AIR MASS. HOWEVER WITH COVERAGE APPEARING SOMEWHAT SCATTERED...HAVE LEFT A VCTS IN THE TAFS SINCE THERE IS NO DEFINITIVE TIMING. DELAYED THE START OF THE VCTS AT THE CINCINNATI SITES SINCE ACTIVITY WILL HAVE TO PROPAGATE SOUTHEASTWARD...AND THERE IS SOME POSSIBILITY THAT MOST OF THE STORMS COULD BE TO THE EAST. IF A STORM DIRECTLY AFFECTS A TERMINAL...THEN BRIEF MVFR OR IFR CONDITIONS AND GUSTY WINDS COULD BE POSSIBLE. THIS ACTIVITY SHOULD DIE DOWN WITH LOSS OF DAYTIME HEATING THIS EVENING. THERE ARE NOW SEVERAL MODELS SUGGESTING A SECOND ROUND OF STORMS TIED TO AN UPPER LEVEL DISTURBANCE THAT MAY ENTER THE AREA AS A LINE OR CLUSTERS OF STORMS IN THE 04-08Z TIME FRAME. HOWEVER GIVEN THE UNCERTAINTY...JUST ADDED A VCTS AT THIS TIME. AFTERWARD THERE IS A LOW ENOUGH CHANCE OF PRECIPITATION TO KEEP THE TAFS DRY THROUGH WEDNESDAY MORNING...ALTHOUGH WINDS WILL BEGIN GUSTING NEAR 20KT BY MIDDAY. IN THE KCVG EXTENDED TAF...THUNDERSTORMS CAN BE EXPECTED TO INCREASE IN COVERAGE LATE WEDNESDAY AFTERNOON. OUTLOOK...THUNDERSTORMS LIKELY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. THUNDERSTORMS POSSIBLE...MAINLY AFTERNOON AND EVENING...FRIDAY AND SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM... SHORT TERM...HATZOS LONG TERM...JGL AVIATION...SNYDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 220 PM EDT TUE JUN 25 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 220 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE REST OF THE AFTERNOON. THERE IS ENOUGH INSTABILITY IN PLACE FOR A FEW OF THESE STORMS TO BECOME STRONG AND POSSIBLY SEVERE. THE MAIN THREATS ARE DAMAGING STRAIGHT LINE WINDS...HAIL TO THE SIZE OF QUARTERS AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY...MOST LIKELY FROM THE AFTERNOON INTO THE OVERNIGHT HOURS. SOME SEVERE THUNDERSTORMS ARE EXPECTED DURING THIS TIME FRAME...WITH THREATS FOR DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT TUE JUN 25 2013
OHZ045-046-251945-
DELAWARE OH-UNION OH-
309 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 345 PM EDT...
AT 308 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SOMERSVILLE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD.
ALSO...PHARISBURG...ESSEX...MAGNETIC SPRINGS...DELAWARE STATE PARK
AND RADNOR ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4045 8324 4044 8308 4044 8307 4033 8304
4032 8347 4044 8347 4051 8324SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
311 PM EDT TUE JUN 25 2013
OHZ052-251945-
CHAMPAIGN OH-
311 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN COUNTY THROUGH 345 PM
EDT...
AT 308 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ST.
PARIS...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA.
ALSO...MILLERSTOWN...WESTVILLE...LIPPINCOTT...POWHATTAN...KENNARD...
CABLE...MINGO AND MUTUAL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4023 8359 4023 8357 4002 8356 4007 8401
4021 8399 4023 8360SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT TUE JUN 25 2013
OHZ026-035-252015-
AUGLAIZE OH-HARDIN OH-
323 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT HARDIN AND NORTHEASTERN AUGLAIZE
COUNTIES THROUGH 415 PM EDT...
AT 320 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ALGER...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ADA...DUNKIRK...KENTON
AND FOREST.
ALSO...ROUNDHEAD...MCGUFFEY...HUNTERSVILLE...WALTON...JUMBO...DOLA...
SILVER CREEK...BLANCHARD...MENTZER AND GRANT ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 4071 8349 4071 8344 4069 8342 4051 8343
4055 8422 4066 8422 4066 8411 4065 8410
4065 8389 4077 8389 4083 8363 4082 8350
BINAUThe Cincinnati radar (KILN), 121 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459219, 459220, 459221, 459222.